Alabama, 2007Damaging Wind in Alabama, August 24, 2007
August 24, 2007 · NWS MOB · 1 event in 1 county or zone
Thunderstorm winds blew down trees in Choctaw county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm winds blew down trees in Choctaw county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 24, 1:57 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 24, 1:57 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
257 PM CDT FRI AUG 24 2007
.SHORT TERM TONIGHT AND SATURDAY...A LOOK AT THE HEIGHT FIELD ALOFT
TODAY SHOWS A VIGOROUS AND EASTWARD PROGRESSION OF DISTURBANCES OUT
OF THE CENTRAL HIGH PLAINS AND INTO THE UPPER MIDWEST...WHILE
RIDGING PERSISTS OVER THE SOUTHERN STATES. OVER THE CENTRAL GULF...AN
UPPER LOW WAS TRACKING WESTWARD. WATER VAPOR IMAGERY SHOWS THE
EASTERLY FLOW NORTH OF THIS UPPER LOW...TAPPING ATLANTIC MOISTURE AND
ADVECTING IT WESTWARD ACROSS THE GULF COAST. POCKETS OF COLD CLOUD
TOPS => SCATTERED TO NUMEROUS THUNDERSTORMS WERE BREAKING OUT THIS
AFTERNOON. OUT OF RESPECT FOR CURRENT RADAR TRENDS WHILE ALSO
CONSIDERING THE MEAN EAST TO NORTHEAST FLOW ALOFT AND AVAILABLE
MOISTURE...WILL HOLD ONTO ISOLATED TO LOW END SCATTERED THUNDERSTORM
COVERAGES THIS EVENING. COULD SEE A SIMILAR RADAR REPRESENTATION ON
SATURDAY WITH THE AREA UNDER THE INFLUENCE OF A WEAK PRESSURE
PATTERN...MESOSCALE BOUNDARIES AND DEEP LAYER MOISTURE. LITTLE CHANGE
IN NIGHTTIME LOWS WITH SATURDAYS DAYTIME MAXIMUM TEMPERATURES CLOSE
TO CLIMATOLOGY.
THUNDERSTORMS EARLY IN THE SHORT RANGE PERIOD HAVE THE POTENTIAL OF
PRODUCING BRIEF STRONG WIND GUSTS FROM 35 TO 45 MPH...FREQUENT
LIGHTNING...AND LOCALLY HEAVY RAINS. THIS AFTERNOONS WET MICROBURST
RISK IS HIGH. /10
.LONG TERM SUNDAY THROUGH FRIDAY...MID GULF UPPER LOW/INVERTED
TROF AXIS IS FORECAST TO CONTINUE WEST NORTHWEST ON THE SOUTHERN
PERIPHERY OF THE SOUTHERN U.S. UPPER RIDGE. THE GFS TAKES THE UPPER
FEATURE ACROSS THE TEXAS COAST MONDAY AND TUESDAY. AS THIS FEATURE
PASSES WEST OF THE AREA...DEEP LAYER HUMIDITIES CONTINUE TO INCREASE
WITH THE INFLUX OF ATLANTIC AND EASTERN GULF OF MEXICO MOISTURE.
THUS...WILL MAINTAIN THE PROBABILITIES OF PRECIPITATION IN THE CHANCE
CATEGORY THROUGH MUCH OF THE FORECAST PERIOD. WITH THE DEEPER LAYER
MOISTURE...DAYTIME TEMPERATURES LOOK TO CONTINUE NEAR CLIMATOLOGICAL
NORMALS.
COULD BE SOME CHANGES AND RELIEF ON THE HORIZON BY THE END OF NEXT
WEEK. THERE IS AGREEMENT AMONGST THE 24-AUG-07 12 UTC RUNS OF THE
ECMWF AND THE GFS...SHOWING AN EAST COAST UPPER TROF THURSDAY AND
FRIDAY...CUTTING INTO THE UPPER RIDGE THAT HAS PLAGUED THE AREA WITH
EXCESSIVE HEAT OVER THE PAST COUPLE WEEKS. THE EVOLVING
PATTERN...FAVORS A STRONG SURFACE FRONT MOVING SOUTHWARD INTO
MISSISSIPPI AND ALABAMA. IT IS INTERESTING TO NOTE THE ECMWF AND GFS
STILL POINT TO A FAIRLY DECENT UPPER TROUGH OVER THE EASTERN STATES
AND A PRETTY BIG UPPER RIDGE OVER THE DESERT SOUTHWEST DURING THE MID
TO LATE WEEK TIME FRAME NEXT WEEK. THAT LENDS TO SOMEWHAT HIGHER
FORECAST CONFIDENCE LATE IN THE MEDIUM RANGE. TEMPERATURES STILL
CLOSE TO NORMALS FOR THE LAST WEEK IN AUGUST. /10
&&
.MARINE...A WEAK HIGH PRESSURE RIDGE WILL PERSIST OVER THE NORTHERN
GULF THROUGH THE WEEKEND AND INTO THE MIDDLE PART OF NEXT WEEK. AT
THE SAME TIME...A TROUGH OF LOW PRESSURE WILL DEVELOP JUST NORTH OF
THE GULF COAST AND INTO THE SOUTHEASTERN STATES BY MONDAY. WITH THIS...
A LIGHT...MAINLY SOUTHEAST TO SOUTH WIND FLOW WILL CONTINUE THROUGH
THE PERIOD...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED. LOOK
FOR LITTLE CHANGE IN SEAS. /12
&&
.FIRE WEATHER...NO HEADLINES. A WEAK PRESSURE PATTERN IS FORECAST
OVER THE AREA DURING THE WEEKEND. THIS SUGGESTS THAT WEAK BOUNDARIES
WITHIN A MORE MOIST ENVIRONMENT COULD PROVIDE THE FOCUS FOR SCATTERED
TO POSSIBLY NUMEROUS THUNDERSTORMS. LOWEST DAYTIME HUMIDITIES REMAIN
WELL ABOVE CRITICAL LEVELS. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 93 73 92 / 20 40 30 60
PENSACOLA 76 91 76 89 / 20 50 30 60
DESTIN 78 91 78 89 / 20 50 30 60
EVERGREEN 73 93 71 93 / 30 50 30 50
WAYNESBORO 71 94 71 93 / 30 40 30 50
CAMDEN 73 94 72 93 / 30 50 30 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 24, 8:00 AM CST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
900 AM CDT FRI AUG 24 2007
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
251200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
900 AM CDT FRI AUG 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...AND INLAND
SOUTHEAST MISSISSIPPI.
.DAY ONE...TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS MOVING INTO EAST CENTRAL ALABAMA
THIS EVENING WILL MOVE SOUTHWEST ACROSS INLAND SECTIONS OF SOUTHWEST
ALABAMA AND SOUTHEAST MISSISSIPPI LATER TONIGHT. SCATTERED SHOWERS
AND THUNDERSTORMS WILL ALSO BE POSSIBLE NEAR THE NORTHWEST FLORIDA
AND ALABAMA COAST NEAR SUNRISE ON SATURDAY.
WIDESPREAD SEVERE OF HAZARDOUS WEATHER IS NOT ANTICIPATED THROUGH
TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
THE FORECAST AREA THROUGH EARLY NEXT WEEK. AT THIS TIME WIDESPREAD
HAZARDOUS OF SEVERE WEATHER IS NOT ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 24, 12:25 PM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
125 PM CDT FRI AUG 24 2007
ALZ056>060-062-241930-
UPPER BALDWIN-ESCAMBIA-COVINGTON-CONECUH-BUTLER-CRENSHAW-
INCLUDING THE CITIES OF...EVERGREEN AND LUVERNE...
125 PM CDT FRI AUG 24 2007
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER PARTS OF
COVINGTON...CONECUH...BUTLER...CRENSHAW...BALDWIN AND ESCAMBIA
COUNTIES OF ALABAMA...
AT 120 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS WITHIN THIS AREA...STORMS WERE MOVING
SLOWLY WEST. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WERE BEING
NOTED BY LIGHTNING DETECTION EQUIPMENT OVER THE AREA. IF YOU HEAR
THUNDER...LIGHTNING CAN BE CLOSE ENOUGH AS TO POSE A HAZARD EVEN IF
YOU ARE SEVERAL MILES AWAY FROM A THUNDERSTORM. BE PREPARED TO MOVE
TO A PLACE OF SHELTER WHEN THREATENING WEATHER APPROACHES YOUR AREA
THESE STORMS ARE ALSO CAPABLE OF PRODUCING WIND GUSTS TO NEAR 50 MPH
AND VERY HEAVY RAIN...UP TO ONE OR TWO INCHES IN A SHORT PERIOD OF
TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS.
REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS.
THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Aug 24, 2:34 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
334 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND GST 1 SSW MALBIS 30.64N 87.86W
08/24/2007 E60.00 MPH BALDWIN AL STORM CHASER
ALSO SEVERAL LARGE LIMBS DOWNED IN THE AREA.
&&
DL-15Special weather statement, Aug 24, 2:41 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
341 PM CDT FRI AUG 24 2007
MSZ078-242115-
STONE-
INCLUDING THE CITIES OF...WIGGINS...
341 PM CDT FRI AUG 24 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER STONE COUNTY...
AT 338 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES NORTHEAST OF WLOX TV STATION TOWER...AND MOVING
WEST AT 10 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WLOX TV STATION TOWER...WHITES CROSSING...PERKINSTON...TEN MILE AND
WIGGINS THROUGH 415 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 24, 2:55 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CDT FRI AUG 24 2007
ALZ061-063-242130-
LOWER MOBILE-UPPER MOBILE-
355 PM CDT FRI AUG 24 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY...
AT 350 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES SOUTHWEST OF DAWES...AND MOVING SOUTHWEST AT 5
MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
I10 AND MCDONALD ROAD...IRVINGTON...DEES...SAINT ELMO AND GRAND BAY
THROUGH 430 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD
DOWN TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 24, 3:16 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
416 PM CDT FRI AUG 24 2007
ALZ051>054-242230-
WASHINGTON-CLARKE-WILCOX-CHOCTAW-
INCLUDING THE CITIES OF...BUTLER...CAMDEN AND GROVE HILL...
416 PM CDT FRI AUG 24 2007
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WASHINGTON...
CLARKE...WILCOX AND CHOCTAW COUNTIES...
AT 415 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE CLUSTER OF THUNDERSTORMS ACROSS NORTHERN WASHINGTON
COUNTY...CENTRAL AND NORTHERN CLARKE COUNTY...AND MOST OF WILCOX AND
CHOCTAW COUNTIES...ALL MOVING WEST AT 10 MPH.
THIS CLUSTER OF STORMS WILL AFFECT AREAS IN AND AROUND...PINE
HILL...RURAL...SUNNY SOUTH...PRAIRIE...CHILTON...THOMASVILLE AND
ANNE MARIE THROUGH 530 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE HAIL UP TO ONE-HALF
INCH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 40 TO
50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED. SOME OF THE STORMS COULD
BECOME SEVERE...SO STAY TUNED FOR ANY WARNINGS ISSUED FOR THESE
COUNTIES.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER
AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Thunderstorm Wind, Choctaw
- When
- August 24, 3:35 PM CST to 3:37 PM CST
- Where
- Choctaw County, Pennington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.200, -88.050
High winds from a thunderstorm blew down several trees near Pennington.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Michigan, August 24, 20075 injured · $40 million · EF3 · 3 events
- Tornadoes and Damaging Winds in Michigan, August 24, 20071 injured · $26 million · EF2 · 48 events
- Hail and Damaging Winds in Georgia, August 24, 20071 injured · $2.4 million · 1 in hail · 32 events
- Flash Flood and Hail in Arizona, August 24, 2007$10 million · 61 kt wind · 4 events
- Hail and Damaging Winds in Alabama, August 24 to 25, 2007$3.0 million · 50 kt wind · 9 events
- Lightning Strike in Wisconsin, August 24, 2007$1.9 million · 1 event
- Hail and Damaging Winds in Indiana, August 24, 2007$445,000 · 70 kt wind · 21 events
- Hail and Damaging Winds in Tennessee, August 24 to 25, 2007$557,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Texas, August 24, 2007$300,000 · 1 in hail · 13 events
- Damaging Winds in Illinois, August 24, 20071 injured · $244,000 · 61 kt wind · 9 events
- Hail and Damaging Winds in Alabama, August 24, 20072 injured · $58,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Tennessee, August 24, 2007$61,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53871.